Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 19, NWS Shreveport, LA

June 25, 2004Angelina County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 25, 2004, 1:15 PM CDT for Angelina County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2004, 1:15 PM CDT (18:15 UTC)
Expired
Jun 25, 2004, 5:00 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 157 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1062 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 251818
FFWSHV
TXC005-252200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
115 PM CDT FRI JUN 25 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS

* UNTIL 500 PM CDT

* AT 115 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR  
  INDICATED NUMEROUS THUNDERSTORMS PRODUCING LOCALLY HEAVY OVER MUCH 
  OF ANGELINA COUNTY. WHILE THE THUNDERSTORMS ARE MOVING SLOWLY      
  TOWARDS THE SOUTHWEST...MORE THUNDERSTORMS IN SOUTHERN NACOGDOCHES 
  COUNTY WILL BE MOVING INTO ANGELINA COUNTY THROUGH 300 PM CDT.  

* THE CITY OF LUFKIN IS REPORTING STANDING WATER ON MANY CITY 
  STREETS AND WATER IS BEING REPORTED OVER HIGHWAY SIXTY NINE
  BETWEEN LUFKIN AND HUNTINGTON AT THE BUCK CREEK LOW WATER CROSSING. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 500 PM CDT.

LAT...LON 3126 9489 3128 9487 3133 9489 3134 9495
      3139 9495 3144 9498 3150 9491 3142 9466
      3125 9467 3123 9485

$$
1 follow-up statement
000 
WGUS74 KSHV 252120
FFSSHV
TXC005-252132-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 PM CDT FRI JUN 25 2004

...FLASH FLOOD WARNING FOR ANGELINA COUNTY IN TEXAS IS CANCELLED....

EXCEPT FOR A FEW PATCHES OF LIGHT RAIN..THE RAIN HAS ENDED IN
ANGELINA COUNTY WITH NO SERIOUS FLOODING REPORTED FROM THE HEAVIER
RAINS.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 11:10 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 25, 11:10 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT FRI JUN 25 2004

.DISCUSSION...

VERY WEAK COLD FRONT MAKING DECENT PROGRESS SOUTH...WITH WIND SHIFTS
REPORTED ACROSS EXTREME NE TX...SE OK...AND SW AR.  TRUE DRIER AIR
SEPARATION THOUGH MUCH FARTHER N ACROSS CENTRAL/E OK...INTO NW AR...
AND NOT REALLY POISED TO MAKE IT INTO OUR N ZONES.  WIND SHIFT LINE
SHOULDN/T MAKE IN MUCH FARTHER SOUTH OF I-20...AS 925-850MB
TROUGH AXIS EXPECTED TO LINGER THERE FOR MUCH OF THE DAY.  HOWEVER...
HAVE BEEN WATCHING AN AREA OF CONVECTION DEVELOP OVER THE FAR SW
ZONES AROUND AN APPARENT MCV AS NOTED ON THE MOSAIC IMAGERY...WITH
THAT AREA NEARLY STATIONARY NEAR/E OF LFK.  THIS MAY SLOWLY SLIDE
OFF TO THE EAST ALONG SHEAR AXIS BY THIS AFTERNOON...BUT HAVE UPPED
POPS TO LIKELY FOR THE FAR SW ZONES AND MENTIONED HEAVY RAINFALL.
BULK OF RAIN FARTHER SOUTH OVER SE TX/SW LA SHOULD REMAIN THERE...
ALONG AND AHEAD OF 850MB TROUGH AXIS.  THUS...LOWERED POPS TO HIGH
CHANCE AND REMOVED MENTION OF HEAVY RAIN.  AM CONCERNED SOME OVER
THE NORTHERN AREAS WHICH ARE SEEING BREAKS IN THE CLOUD COVER.
GIVEN CONTINUED WEAK DEEP LAYER STEERING CURRENTS /BARELY 10-15 KTS/
UNDER VERY RICH...TROPICAL AIR MASS WITH PW/S AOA 2...ACTIVITY WHICH
DEVELOPS ALONG INSTABILITY AXIS COULD PRODUCE ISOLATED HEAVY
RAINFALL...BUT WILL FORGO MENTION FOR NOW.  LACK OF CONVERGENCE ALONG
BOUNDARY SHOULD KEEP ACTIVITY MAINLY DIURNAL...DIMINISHING THIS
EVENING...BUT DID UP POPS A TAD THIS AFTERNOON ALONG I-20 CORRIDOR
GIVEN PROXIMITY OF LOW LEVEL TROUGH/SHEAR AXIS UNDER DEEPER MOISTURE.
ALSO MADE A FEW MINOR TWEAKS TO TEMPS/WINDS AS WELL.

UPDATE ALREADY OUT...GRID PRODUCTS WILL BE OUT SHORTLY.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  84  70  86  70 /  40  20  40  30
MLU  82  70  85  70 /  40  30  40  30
TXK  86  69  86  69 /  30  20  30  30
TYR  84  69  86  71 /  30  20  30  30
LFK  79  70  84  71 /  60  30  40  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 25, 12:00 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUN 25 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A WEAK COLD FRONT ENTERING THE NORTHERN SECTIONS OF THE REGION EARLY
THIS AFTERNOON...WILL BECOME STATIONARY SOMEWHERE ALONG THE
INTERSTATE 20 CORRIDOR BY LATE AFTERNOON. A SERIES OF WEAK UPPER
LEVEL DISTURBANCES WILL ALSO LINGER ACROSS NORTHEAST TEXAS AND NORTH
LOUISIANA AS WELL...WHICH WILL HELP ENHANCE SCATTERED SHOWER AND
THUNDERSTORM DEVELOPMENT ALONG AND SOUTH OF INTERSTATE 20...BUT MORE
NUMEROUS OVER THE SOUTHERN AREAS OF LOWER EAST TEXAS AND NORTHCENTRAL
LOUISIANA.  FARTHER NORTH OVER AREAS OF SOUTHEAST OKLAHOMA...EXTREME
NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS...DAYTIME HEATING UNDER A
VERY MOIST AIR MASS WILL CONTRIBUTE TO SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING...BUT SHOULD DIMINISH AFTER
SUNSET. ANY OF THESE STORMS WHICH DEVELOP THIS AFTERNOON AND TONIGHT
WILL BE SLOW MOVING AND CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A
SHORT PERIOD OF TIME...AND GIVEN THAT MOST GROUNDS ARE ALREADY
SATURATED...THIS ADDITIONAL RAINFALL WILL QUICKLY RUNOFF AND CAUSE
FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE WEAK FRONTAL BOUNDARY WILL LINGER OVER AREA THROUGH THE WEEKEND
AND INTO EARLY NEXT WEEK...WHILE WEAK DISTURBANCES ALOFT CONTINUE
MOVING ALONG IT. THIS WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS
TO REMAINED FOCUSED OVER MUCH OF THE AREA...MORE NUMEROUS OVER THE
SOUTHERN PORTIONS OF NORTHCENTRAL LOUISIANA. WITH GROUNDS ALREADY
BECOMING SATURATED...THIS ADDITIONAL RAINFALL COULD POSE A FLOODING
POTENTIAL.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

15

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.